General chatter - Birth Control Pills and weight loss?




pixelllate
01-08-2014, 10:51 AM
Hello, my gyno said that she could start me on low doses of Loestrin - I said that I would think about it. I tried looking up old posts about how people did with Loestrin in terms of weight loss, and most said that they had gained weight, but at the same time did not start their diet or lifestyle change yet/increased their eating for other reasons, so it was likely attributed to the increased eating. So just wondering, anyone here actively diet while on BP and in particular, Loestrin and how did it go?


Just a tad concerned, since I am losing my final lbs and those are proving to be a bit stubborn. ;)


Leaves
01-08-2014, 01:27 PM
Hey pixelllate, I've had plenty of success with dieting whilst taking BCP. I think when I first started taking the pill my boobs did get bigger, but I was still growing anyway so I'm not sure it can be completely to blame!
I know some people report increased appetite, but I think as long as you don't start actually eating more then you shouldn't have any problem. I don't know if I have an increased appetite or not for being on the pill- some days I'm more hungry than others but I think everybody experiences that! There might be water weight and other fluctuations at first, but I don't see any reason why you wouldn't be able to lose those last pounds.

Good luck!

desiresdestiny
01-08-2014, 01:56 PM
Hey pixelllate, I am on the same brand of birth control and yes in the beginning stages of adjustment I did struggle with my weight, I eventually stabilized and actually hit my goal while I was on the pill. I am still on it and I am just more mindful of cravings, mood swings and etc..


pnkrckpixikat
01-08-2014, 03:29 PM
Anything with hormones can change your appetite, cravings, moods, etc. But how it effects you is different with every person and every method. For example:

on no BC during shark week (3-5days a month) I want bacon cheese burgers and brownies.

On the pill I was a raving B***H and I was constantly craving bacon cheese burgers and brownies, literally ALL THE TIME. It wrecked my diet.

On depo-provera I crave it only when my shot is due (3-5 days per 90 days).

I would say try it for a few months and if you are noticing side effect or extra cravings etc then go back to your doctor to try something different. But do give it at least a few months for your body to become used to it.

novangel
01-08-2014, 06:26 PM
I have always been thinner on BC. No idea why.

I'm too old to take hormonal BC now but I have taken several different ones and the only negative I experienced was hair loss. It came back but my hair has never been the same.

Quiet Ballerina
01-08-2014, 10:55 PM
Not related to your direct question, but I was on Loestrin and I wanted to warn you that one of the side effects is that it can cause you to completely skip your period. The first time that happened to me I had a bit of a freak out. But I dug around online and lots of people have that issue. So if that happens, don't immediately go into panic mode like me. ;)